Carbocisteine side effects: Hi there,I... - British Lung Foun...

British Lung Foundation
45,389 members53,259 posts

Carbocisteine side effects

Michellex
Michellex

Hi there,I am 37 and was diagnosed with asthma 2 years ago after suffering from a very productive cough. I was prescribed spiriva and clenil along with salbutamol for this. I recently attended my specialist appointment after having continuous chest infections for 5 month + . He said he thinks I have bronchiectasis. I am due to have CT soon. He has told me to stop clenil and to start taking carbocisteine. I am on my 5th day and I am getting really bad wind... all day! A bit embarrassing...wondered if any one has had experience taking this medicine. Thanks. Michelle Xx

10 Replies
oldestnewest

Some helpful tips can be found here:

mayoclinic.org/diseases-con...

Been taking it for years without any side effects

"Side-effects of carbocisteine occur only rarely. If you experience any other symptoms which you think may be due to the medicine, speak with your doctor or pharmacist."

Never had a problem with them myself (about 2 years on them) - the above is taken from the data leaflet - there is mention of "Bleeding from the gastrointestinal tract (blood in vomit or black stools)" so I guess that they can (1 in 1,000 users) cause stomach issues - worth talking to the GP - maybe get a call-back from them rather than a visit?

Hope it helps - good luck

Hidden
Hidden

I take 6 a day & at first had gastro problems - I take two - 3 x day after food and seperatly to other tablets & it has helped

Thank you everyone for your replys. Started to feel a bit better last night so maybe it's unrelated to the medication. I will contact the doctors if I have anymore issues.

O2Trees
O2Trees in reply to Michellex

Sometimes it takes a little while for your body to adapt to a new medication - could possibly be just that.

I have used it for years without any side effects unlike everything else I take!

Hello Michellex .

I am on Carbocisteine but I don't get that problem. I am sure it effects people in different ways. I am sorry its causing you such discomfort. Perhaps it will calm down.

Take care.

Cas xx 🎀

I took 2 three times a day and suffered with diarrhoea so reduced my dose to 2 twice a day and that improved the problem but yes I do suffer with wind as you say a bit embarrassing!

Yes...me too. It is really horrible- on my next appointment I will ask about it. X

You may also like...